Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online
Ask a Urologist   »  

What causes blood in urine?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 9682 Questions
Question
blood in urine. small amount at beginning of voiding, then clears. no pain age 81 male retired veterinarian
Wed, 30 May 2018 in Urinary and Bladder Problems
 
 
Answered by Dr. P. T. Patil 58 minutes later
Brief Answer:
Could be due to recurrence of enlarged Prostate ,Needs to get investigated

Detailed Answer:
Hello
Thanks for query .
Slight bleeding before voiding in a man who has undergone TURP 12 years ago could be due to recurrence of enlarged prostate and needs to be investigated .

I shall be happy if you can post me more details to help me in making precise comments
1) Are you taking any blood thinner like Aspirin ?

Consult qualified Urologist for clinical and digital rectal examination and get following basic tests done to confirm the diagnosis.
1) Urine routine and culture.
2) Ultrasound scanning of abdomen and pelvis
3) Serum PSA.
4) Endoscopic examination of bladder (Cystoscopy)

Further treatment will depend upon result of these tests and final diagnosis.

Till then take antibiotic like Cefixime and Nitrofurantoin twice daily

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor